Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 88, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 22, 2019, 10:55 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2019, 10:55 PM CDT (03:55 UTC)
- Expired
- Aug 23, 2019, 3:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 21 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
326
WGUS54 KTSA 230355
FFWTSA
ARC033-131-OKC079-135-230800-
/O.NEW.KTSA.FF.W.0088.190823T0355Z-190823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1055 PM CDT Thu Aug 22 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
Southeastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 300 AM CDT.
* At 1052 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates of 2 to 4
inches of rain have fallen over the past few hours. Flash flooding
is expected to begin shortly.
* Some locations that may experience flooding include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Lavaca...
Arkoma... Hackett...
Huntington... Bonanza...
Midland... Cameron...
Moffett... Excelsior...
Fort Smith Regional Airport... Washburn...
Burnville... Jenny Lind...
Rock Island... Central City...
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 321 and 323.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3514 9414 3510 9414 3509 9419 3508 9420
3508 9422 3507 9422 3506 9425 3506 9423
3503 9423 3503 9452 3540 9457 3546 9428
3514 9404
$$2 follow-up statements
618
WGUS74 KTSA 230604
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
104 AM CDT Fri Aug 23 2019
ARC033-131-OKC079-135-230800-
/O.CON.KTSA.FF.W.0088.000000T0000Z-190823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK-
104 AM CDT Fri Aug 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
SOUTHWESTERN CRAWFORD...SEBASTIAN...SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES...
At 103 AM CDT, Doppler radar indicated thunderstorms producing
locally heavy rain across the warned area. Two to four inches of
rain have fallen. Flash flooding is either ongoing or expected to
begin shortly.
Some locations that may experience flooding include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Lavaca...
Arkoma... Hackett...
Huntington... Bonanza...
Midland... Cameron...
Moffett... Excelsior...
Fort Smith Regional Airport... Washburn...
Burnville... Jenny Lind...
Rock Island... Central City...
Additional rainfall amounts of one to two inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 321 and 323.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3514 9414 3510 9414 3509 9419 3508 9420
3508 9422 3507 9422 3506 9425 3506 9423
3503 9423 3503 9452 3540 9457 3546 9428
3514 9404
$$886
WGUS74 KTSA 230753
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
253 AM CDT Fri Aug 23 2019
ARC033-131-OKC079-135-230802-
/O.EXP.KTSA.FF.W.0088.000000T0000Z-190823T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK-
253 AM CDT Fri Aug 23 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CRAWFORD...SEBASTIAN...
SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES WILL EXPIRE
AT 300 AM CDT...
The heavy rain has ended with areas of light rain continuing.
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures. Any additional heavy rainfall
tonight through Friday morning may prompt additional warnings.
LAT...LON 3514 9414 3510 9414 3509 9419 3508 9420
3508 9422 3507 9422 3506 9425 3506 9423
3503 9423 3503 9452 3540 9457 3546 9428
3514 9404
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 9:41 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 22, 9:41 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
941 PM CDT Thu Aug 22 2019
...UPDATE...
.DISCUSSION...
West-central Arkansas and portions of southeast Oklahoma have
been added to the flash flood watch for tonight given the precipitation
that has already occurred. We will likely see additional thunderstorm
development across aforementioned area with the potential for flash
flooding. Axis of higher PWATs (around 2.1 inches) remain along
and just north of I-40 corridor. Still some uncertainty regarding
exactly how storms will evolve overnight. 00Z NAM modestly increases
low level jet tonight with the potential for training storms into
Friday morning. Several of CAM solutions also support the potential
for heavy rainfall along and north of I-40. Update has been sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Friday for OKZ054>072-074.
AR...Flash Flood Watch until 7 AM CDT Friday for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...12Hazardous weather outlook, Aug 22, 5:00 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CDT Thu Aug 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CDT Thu Aug 22 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Remainder of this Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This evening. HEAVY RAIN. RISK...Elevated. AREA...Mainly Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms have started to develop this afternoon along an outflow boundary which was located near Interstate 40...extending northeast into portions of northwest Arkansas. Damaging winds and very heavy rainfall will be possible in the strongest storms through the evening hours. More widespread showers and storms are expected overnight, especially near and north of the outflow boundary. While a limited severe weather threat will continue, the greatest threat overnight will be heavy rainfall, which may result in some localized flash flooding, especially across parts of northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...Dangerous Heat Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will remain unsettled for the next several days, with rain chances in the forecast through the first part of next week. The clouds and rain will keep temperatures below seasonal normals through at least Sunday, providing a welcome break from the heat. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 22, 7:58 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
758 PM CDT Thu Aug 22 2019
OKZ064-065-230145-
Okfuskee OK-Creek OK-
758 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 845 PM CDT...
At 757 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Sparks to 5 miles east of Little.
Movement was northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Boley... Paden...
Castle... Milfay...
This includes the following highways,
Interstate 40 in Oklahoma near mile marker 212.
Interstate 44 between mile markers 178 and 181.
LAT...LON 3590 9662 3550 9632 3537 9644 3546 9644
3546 9647 3545 9649 3544 9648 3543 9650
3543 9652 3546 9654 3544 9657 3543 9656
3542 9656 3541 9654 3539 9654 3540 9657
3545 9663
TIME...MOT...LOC 0057Z 207DEG 24KT 3559 9675 3534 9657Special weather statement, Aug 22, 8:32 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
832 PM CDT Thu Aug 22 2019
ARZ019-020-029-230200-
Sebastian AR-Franklin AR-Crawford AR-
832 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND SEBASTIAN COUNTIES UNTIL 900 PM CDT...
At 831 PM CDT, strong thunderstorms were located along a line
extending from 2 miles north of Branch to near Mansfield. Movement
was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Ozark... Charleston...
Greenwood... Lavaca...
Mulberry... Mansfield...
Altus... Hartford...
Huntington... Branch...
Midland... Denning...
Wiederkehr Village... Excelsior...
Bloomer... Washburn...
Burnville... Fort Chaffee...
Patterson... Caulksville...
This includes Interstate 40 in Arkansas between mile markers 23 and
28, and between mile markers 30 and 42.
LAT...LON 3537 9372 3537 9375 3542 9380 3531 9381
3532 9392 3523 9392 3523 9403 3514 9403
3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9429 3499 9445 3505 9444
3554 9405 3551 9370
TIME...MOT...LOC 0131Z 287DEG 25KT 3534 9394 3505 9422Special weather statement, Aug 22, 9:03 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Tulsa OK 903 PM CDT Thu Aug 22 2019 OKZ054-059-060-064-066-067-070-230245- Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Pawnee OK-Creek OK- Wagoner OK- 903 PM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHERN CREEK...SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE...SOUTHEASTERN PAWNEE...NORTHERN OKMULGEE AND TULSA COUNTIES UNTIL 945 PM CDT... At 903 PM CDT, strong thunderstorms were located along a line extending from 5 miles southwest of Mannford to 2 miles northwest of Preston. Movement was northeast at 35 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Tulsa... Broken Arrow... Sand Springs... Bixby... Sapulpa... Jenks... Glenpool... Coweta... Mannford... Haskell... Kiefer... Beggs... Sperry... Mounds... Kellyville... Oilton... Porter... Westport... Jenks Riverside Airport... Stonebluff... This includes Interstate 44 between mile markers 197 and 231. LAT...LON 3641 9614 3589 9548 3570 9603 3610 9660 TIME...MOT...LOC 0203Z 236DEG 31KT 3608 9643 3575 9601
Special weather statement, Aug 22, 9:35 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
935 PM CDT Thu Aug 22 2019
OKZ054-055-060>062-067-230315-
Tulsa OK-Osage OK-Rogers OK-Washington OK-Mayes OK-Wagoner OK-
935 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...EAST CENTRAL OSAGE...
SOUTHWESTERN MAYES...SOUTHERN WASHINGTON...NORTHWESTERN WAGONER AND
NORTHEASTERN TULSA COUNTIES UNTIL 1015 PM CDT...
At 935 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Walnut Creek State Park to 2
miles northeast of Tulsa to 3 miles west of Coweta. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Owasso...
Coweta... Skiatook...
Catoosa... Collinsville...
Verdigris... Inola...
Sperry... Oologah...
Ramona... Avant...
Vera... Turley...
Tulsa International Airport... Taiwah...
Tiawah... Oneta...
This includes Interstate 44 between mile markers 227 and 256.
LAT...LON 3659 9600 3644 9554 3614 9534 3596 9570
3612 9591 3633 9621
TIME...MOT...LOC 0235Z 226DEG 30KT 3629 9620 3615 9589 3596 9572Special weather statement, Aug 22, 9:41 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 941 PM CDT Thu Aug 22 2019 ARZ019-029-OKZ069-072-230315- Sebastian AR-Crawford AR-Adair OK-Sequoyah OK- 941 PM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...NORTHWESTERN SEBASTIAN...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 1015 PM CDT... At 939 PM CDT, a strong thunderstorm was located 3 miles southwest of Short, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Fort Smith... Van Buren... Cedarville... Natural Dam... Muldrow... Roland... Figure Five... Short... Shibley... Uniontown... Dora... Furry... This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 8. Interstate 40 in Oklahoma between mile markers 323 and 328. Interstate 540 between mile markers 1 and 6. LAT...LON 3542 9467 3565 9463 3569 9426 3538 9430 TIME...MOT...LOC 0239Z 269DEG 23KT 3554 9454
Special weather statement, Aug 22, 10:15 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 PM CDT Thu Aug 22 2019
OKZ054>057-060>063-067-068-230400-
Tulsa OK-Craig OK-Osage OK-Cherokee OK-Rogers OK-Delaware OK-
Nowata OK-Washington OK-Mayes OK-Wagoner OK-
1015 PM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...ROGERS...
SOUTHWESTERN DELAWARE...EAST CENTRAL OSAGE...MAYES...WASHINGTON...
NOWATA...NORTHEASTERN WAGONER...NORTHWESTERN CHEROKEE AND
NORTHEASTERN TULSA COUNTIES UNTIL 1100 PM CDT...
At 1015 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Ochelata to 4 miles northeast of
Claremore to 7 miles southeast of Inola. Movement was northeast at 40
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Claremore...
Vinita... Nowata...
Pryor... Owasso...
Pryor Creek... Skiatook...
Catoosa... Collinsville...
Verdigris... Dewey...
Chouteau... Chelsea...
Inola... Locust Grove...
Salina... Oologah...
Adair... Ramona...
This includes Interstate 44 between mile markers 237 and 284.
LAT...LON 3695 9578 3666 9514 3613 9491 3597 9557
3628 9585 3661 9620
TIME...MOT...LOC 0315Z 240DEG 37KT 3666 9601 3637 9558 3605 9545The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:12 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Aug 22, 7:50 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 40 min |
| Aug 22, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 27 min |
| Aug 22, 8:32 PM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 28 min |
| Aug 22, 9:41 PM CDT | Special Weather Statement | TSA | Crawford | 34 min |
| Aug 22, 10:13 PM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 3 hr |
| Aug 23, 1:37 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison | 3 hr |
| Aug 22, 7:58 PM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Aug 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 35 min |
| Aug 22, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 35 min |
| Aug 22, 9:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 22, 9:35 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Aug 22, 10:15 PM CDT | Special Weather Statement | TSA | Mayes, Nowata, Rogers, Washington | 45 min |
| Aug 23, 12:25 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 23, 12:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Aug 23, 1:03 AM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 4 hr |
| Aug 23, 2:17 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 23, 2:30 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 7 hr |
| Aug 23, 3:48 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okmulgee and 2 more | 6 hr |
| Aug 23, 5:04 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 116 min |
| Aug 23, 6:03 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 117 min |
| Aug 23, 8:40 AM CDT | River Flood Warning | TSA | Creek | 18 hr |
| Aug 23, 8:50 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg | 115 min |
| Aug 23, 9:34 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Creek, Haskell, McIntosh, Muskogee and 4 more | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.